Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 53, NWS State College, PA

June 1, 20124 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2012, 6:06 PM EDT for 4 counties in Pennsylvania. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2012, 6:06 PM EDT (22:06 UTC)
Expired
Jun 1, 2012, 7:00 PM EDT
In force
54 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA

The radar

The State College radar (KCCX), 69 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:40 PM EDTTSTM WND DMGPenfield, PAFIRE CHIEF REPORTED POSSIBLE TORNADO WITH TREES DOWN
Jun 1, 6:45 PM EDTTSTM WND DMGPenfield, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 6:04 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS51 KCTP 012206
SVRCTP
PAC023-033-047-083-012300-
/O.NEW.KCTP.SV.W.0053.120601T2206Z-120601T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  EASTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 700 PM EDT

* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  BROCKWAY TO BURNSIDE...MOVING NORTHEAST AT 45 MPH. THESE STORMS ARE
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  PORTLAND MILLS AND DUBOIS...
  RIDGWAY AND BROCKPORT...
  ROCKTON...
  JOHNSONBURG AND PENFIELD...
  WILCOX AND EAST BRANCH DAM...
  ST. MARYS AND S.B. ELLIOT STATE PARK...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 116.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
119...ROUTE 219...ROUTE 322...STATE ROAD 120...STATE ROAD 153...STATE
ROAD 255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4199 7825 4130 7815 4080 7881 4113 7881
      4120 7878 4121 7876 4120 7872 4122 7872
      4123 7874 4127 7876 4134 7892
TIME...MOT...LOC 2206Z 215DEG 40KT 4126 7884 4078 7880

$$

FORECASTER: COLBERT/LA CORTE
1 follow-up statement
905 
WWUS51 KCTP 012225
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT FRI JUN 1 2012

PAC023-033-047-083-012300-
/O.CON.KCTP.SV.W.0053.000000T0000Z-120601T2300Z/
CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-
625 PM EDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN MCKEAN...ELK...NORTHWESTERN CLEARFIELD AND WESTERN
CAMERON COUNTIES...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORTLAND MILLS TO ROCKTON TO 7 MILES SOUTH OF
GRAMPIAN...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  BROCKPORT AND GRAMPIAN...
  RIDGWAY AND BRANDY CAMP...
  PENFIELD AND JOHNSONBURG...
  WILCOX...
  ST. MARYS AND FORCE...
  MEDIX RUN AND BENEZETTE...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 119...
ROUTE 219...ROUTE 322...STATE ROAD 120...STATE ROAD 153...STATE ROAD
255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4130 7815 4089 7870 4115 7880 4120 7878
      4120 7872 4122 7872 4127 7876 4131 7886
      4137 7889 4199 7825
TIME...MOT...LOC 2225Z 207DEG 39KT 4143 7882 4111 7869
          4088 7861

$$

FORECASTER: LA CORTE/COLBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:35 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 1, 5:35 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A VIGOROUS UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE
SYSTEM WILL LIFT NORTHWARD THROUGH THE UPPER OHIO VALLEY AND
BECOME VERTICALLY STACKED OVER THE UPPER GREAT LAKES TONIGHT.
BROAD SOUTHERLY FLOW WILL TRANSPORT DEEP MOISTURE INTO THE REGION
AHEAD OF THE TRAILING COLD FRONT...WHICH WILL BRING MODERATE TO
HEAVY SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION EARLY
TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE PRIMARILY OVER THE
SOUTHERN HALF OF THE AREA. THE UPPER LEVEL LOW WILL BECOME ANCHORED
NEAR THE NEW ENGLAND COAST DUE TO STRONG HIGH LATITUDE BLOCKING IN
THE NORTH ATLANTIC...ENSURING NEAR TO BELOW NORMAL TEMPERATURES FOR
THE FIRST WEEK OF JUNE...ALONG WITH A CHANCE OF DAILY SHOWERS.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
TOR WATCHES 332 AND 333 REMAIN IN EFFECT UNTIL 9 PM ACROSS SCENT
PENN AND THE LOWER SUSQ VALLEY.

RECENTLY ISSUED A FLASH FLOOD WATCH FOR THE SERN THIRD OF THE CWA.

SFC WARM FRONT AT 21Z EXTENDED FROM THE LAUREL HIGHLANDS TO
NORTHERN DELAWARE. TEMPS JUST TO THE NORTH OF THIS BOUNDARY WERE
MAINLY IN THE UPPER 60S TO MID 70S CREATING MIXED LAYER CAPE OF
SEVERAL HUNDRED J/KG AT BEST, THIS WAS HELPING TO GRADUALLY WEAKEN
THE STRONG ROTATION DISPLAYED BY THE DISCRETE SUPERCELLS AS THEY
CLIMB THE SHALLOW COOLER AIRMASS.

HOWEVER...SHORT RANGE/HIGH RES MODELS SHOW THIS WARM FRONTAL
BOUNDARY AND INCREASING LLVL INSTABILITY/SHEAR SPREADING NWD INTO
SCENT PENN AND THE LOWER SUSQ VALLEY THIS EVENING. HIGH...0-1KM
EHI OF 1.5-2.5 M2/S2 IN THIS AREA WILL SUPPORT ROTATING UPDRAFTS
AND THE POTENTIAL FOR ISOLATED TORNADOES FROM THE LAURELS TO THE
WRN LOWER SUSQ VALLEY.

THE SECOND...AND MUCH LARGER SCALE FEATURE IS A SQUALL LINE
/QUASI-NCFRB TYPE FEATURE THAT WILL SWEEP STEADILY TO THE
NORTHEAST AT 25-30KTS UP THE OHIO RIVER VALLEY. THIS LINE WILL
LIKELY DEVELOP SOME DISTINCT BOW FEATURES AS IT HEADS INTO THE
BETTER LLVL DIRECTIONAL SHEAR ENVIRONMENT AND INTERACTS WITH THE
NEARLY EAST/WEST WARM FRONTAL BOUNDARY OVER THE SRN TIER OF PENN.

THIRD...WILL BE THE HEAVY RAIN/FLASH FLOODING POTENTIAL FROM THE
COMBINATION OF THE FIRST FEW BATCHES OF SUPER-CELLULAR
STORMS...AND THE SECOND NCFRB FEATURE ALONG THE COLD FRONT.
WIDESPREAD 1-2 RAINFALL AMOUNTS ARE LIKELY WITH LOCALIZED AMOUNTS
AROUND 3 INCHES OVER THE NEXT 6-8 HOURS ACROSS THE SE THIRD OF THE
CWA.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE FRONT SHOULD BE CLEAR OF THE EASTERN ZONES BY SUNRISE ON SAT
AS THE SYSTEM BECOMES VERTICALLY STACKED OVER NORTHERN ONTARIO.
EARLY FOG OR STRATUS MAY COVER THE REGION SAT AM...BUT THE WESTERLY
WINDS PICK UP QUICKLY. 8H TEMPS WILL START THE DAY ABOUT 2C OVER
NWRN PA. THE STRONG EARLY JUNE SUNSHINE WILL HEAT AND MIX THE TEMPS
AND CAUSE THEM TO RISE ON A STEEP LOW LEVEL LAPSE RATE. WILL PLAY IT
MORE-CLOUDY IN THE NW WITH LOTS OF LOW LEVEL MOISTURE AND THE STEEP
LAPSE RATES TO CAUSE STRATOCU. DOWNSLOPING IN THE SE WILL LEAD TO
LESS CLOUD COVERAGE...BUT WILL KEEP P/S FOR CLOUD COVER.
SFC BOUNDARY HANGS CLOSE TO OUR NERN ZONES THROUGH THE DAY...BUT
SHOWERS ASSOCD WITH IT SHOULD REMAIN TO THE NE. HOWEVER...ADDITIONAL
SPOKES OF VORTICITY WILL ROTATE THROUGH DURING THE DAY AND THE
UPSLOPE INTO THE WRN MTS IN THE POST-FRONTAL FLOW WILL CREATE SCT
SHRA - MAINLY N OF I-80. MAX TEMPS WILL BE 5-10F BELOW NORMALS SAT.
EXPECT VERY SIMILAR WEATHER FOR SUNDAY...AS THE STACKED LOWS
PROPAGATE INTO NEW ENGLAND/ACROSS UPSTATE NY. WHILE 8H TEMPS DO NOT
GET ALL THAT COLD ON SUNDAY...THE DYNAMICS WILL BE CLOSER AND
PROVIDE LIFT TO MOISTURE WRAPPED IN OFF THE NRN ATLANTIC AND THE
GREAT LAKES. WILL CONTINUE 20-30 POPS SAT NIGHT AND RAMP THEM UP
INTO THE HIGH CHC TO HIGH LIKELY RANGE BY SUNDAY AFTN AS THE UPPER
LOW GETS CLOSE. THE DRYING WRLY FLOW WILL BRING DEWPOINTS INTO THE
40S AND PWATS REMAIN AT OR BELOW NORMAL. MINS SUN MORNING WILL BE
ABOUT 5F BELOW NORMALS UNDER CLOUDS AND LIGHT WEST WINDS. MINS WILL
BE KEPT UP NEAR NORMALS MON AM WITH A STRONGER WNW SFC FLOW
OVERNIGHT AND SOME CLOUDS...ESP IN THE NRN HALF OF THE AREA.

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
A STRONG NEGATIVE NORTH ATLANTIC OSCILLATION /NAO/ IS PROJECTED
TO CONTINUE AND HELP SUPPORT/ANCHOR A CLOSED UPPER LOW OVER THE
NORTHEAST STATES AND CANADIAN MARITIMES THIS PERIOD. THIS PATTERN
WILL FAVOR NEAR TO BELOW NORMAL TEMPERATURES WITH OCCASIONAL
ROUNDS OF SHOWERS AS DISTURBANCES ROTATE AROUND THE WEST-SIDE OF
CYCLONIC/NW FLOW ALOFT.

HIGHEST CHC OF SHOWERS AND PERHAPS A THUNDERSTORM WILL BE
SUNDAY...BUT THERE WILL BE NEARLY A DAILY CHC INTO THU.

TEMPS WILL AVERAGE BELOW NORMAL FOR MUCH OF THE WEEK...GIVEN
ABNORMALLY LOW HEIGHTS.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
STRENGTHENING SFC LOW WILL LIFT NWD ACROSS THE EASTERN GLAKES OVER
THE NEXT 24 HRS...DRAGGING A STRONG COLD FRONT ACROSS CENTRAL PA.
DEEP MSTR TRANSPORT AHEAD OF THIS FRONT WILL COMBINE WITH AMPLE
LARGE SCALE LIFT WILL PRODUCE NMRS SHOWERS AND SCT TSRA THRU THIS
EVENING. SOME OF THE STORMS MAY BE SEVERE.

OCNL MVFR WITH LWR CIGS AND VIS RESTRICTIONS LKLY AROUND COLD
FROPA THROUGH EARLY TONIGHT. ADDED TSRA TO TAFS AS COSPA DATA
INDICATES SIGNIFICANT CONVECTIVE DEVELOPMENT IS LKLY. WND SHFT TO
THE WSW AFT 06Z...WITH LOW MVFR/IFR CIGS PERSISTING INTO SAT
ACROSS THE WRN MTNS /BFD AND JST/.

OUTLOOK...
SAT...AM LOW CIGS POSSIBLE W MTNS.
SUN-WED...SCT SHRA W/ MVFR CIGS PSBL...MAINLY AT JST AND BFD.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR PAZ028-036-
049>053-056>059-063>066.

&&

SYNOPSIS...LAMBERT/MARTIN/STEINBUGL
NEAR TERM...LAMBERT/MARTIN
SHORT TERM...DANGELO/MARTIN
LONG TERM...MARTIN/STEINBUGL
AVIATION...LAMBERT/MARTIN/EVANEGO
Hazardous weather outlook, Jun 1, 5:16 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
516 PM EDT FRI JUN 1 2012

PAZ004>006-010>012-017>019-037-041-042-045-046-022130-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
516 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH
THIS EVENING. HEAVY RAIN BETWEEN 1 AND 2 INCHES IS LIKELY WITH
THIS LINE OF STORMS...AND STRONG WIND GUSTS BETWEEN 40 AND 50 MPH
AREA ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ024>027-033>035-022130-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-FULTON-
516 PM EDT FRI JUN 1 2012

...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ049>053-058-022130-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
516 PM EDT FRI JUN 1 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ028-036-056-057-059-063>066-022130-
JUNIATA-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
516 PM EDT FRI JUN 1 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...
...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT/MARTIN

In the hours before

Special weather statement, Jun 1, 5:18 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT FRI JUN 1 2012

PAZ066-012145-
LANCASTER PA-
518 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LANCASTER COUNTY...

AT 514 PM EDT...A STRONG THUNDERSTORM WAS NEAR LANCASTER...MOVING
NORTHEAST AT 25 MPH.

THIS STORM WILL AFFECT LITITZ...ROTHSVILLE AND DENVER.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 273
AND 290.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

LAT...LON 3994 7630 4006 7649 4026 7629 4032 7615
      4021 7598

FORECASTER: CR/RG
Special weather statement, Jun 1, 5:22 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT FRI JUN 1 2012

PAZ017-024-025-033>035-012215-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-FULTON PA-SOMERSET PA-
522 PM EDT FRI JUN 1 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...CAMBRIA...
SOMERSET...SOUTHWESTERN BLAIR...SOUTHWESTERN CLEARFIELD AND WESTERN
FULTON COUNTIES...

AT 518 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
YOUNGWOOD TO GRANTSVILLE...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THESE STORMS WILL AFFECT SEVEN SPRINGS...WELLERSBURG...LAKE
GORDON...WESTMONT...COLVER AND BLUE KNOB STATE PARK.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 166...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 26.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...ROUTE 522...STATE ROAD 56.

LAT...LON 3972 7930 3988 7942 3990 7941 4009 7926
      4013 7918 4036 7900 4065 7884 4077 7881
      4083 7870 3980 7803 3972 7810

FORECASTER: COLBERT/LA CORTE
Local storm report, Jun 1, 5:40 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     WINTERSTOWN             39.84N  76.61W
06/01/2012                   YORK               PA   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE ON LIST ROAD.

&&

EVENT NUMBER CTP1200092

MACH
Special weather statement, Jun 1, 5:49 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 PM EDT FRI JUN 1 2012

PAZ065-066-012215-
LANCASTER PA-YORK PA-
549 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL YORK AND NORTHERN
LANCASTER COUNTIES...

AT 544 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST PROSPECT...MOVING
NORTHEAST AT 50 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT ROTHSVILLE...AKRON AND
ADAMSTOWN.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 276
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

LAT...LON 3989 7643 4003 7658 4032 7615 4018 7593
      4017 7593

FORECASTER: RG/CR
Local storm report, Jun 1, 6:01 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
601 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     SEVEN SPRINGS           40.03N  79.29W
06/01/2012                   SOMERSET           PA   911 CALL CENTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER CTP1200093

MACH
Special weather statement, Jun 1, 6:05 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT FRI JUN 1 2012

PAZ066-012300-
LANCASTER PA-
605 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER
COUNTY...

AT 601 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF
SCARBORO...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT WAKEFIELD.

THIS WILL IMPACT ROUTE 222.

LAT...LON 3974 7624 3985 7610 3979 7603 3973 7609
      3972 7610 3972 7614 3972 7624

FORECASTER: RG/CR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:57 PM EDTSpecial Weather StatementCTPFranklin48 min
Jun 1, 2:03 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon57 min
Jun 1, 3:04 PM EDTSpecial Weather StatementCTPPerry41 min
Jun 1, 3:29 PM EDTSpecial Weather StatementCTPYork61 min
Jun 1, 3:34 PM EDTSevere Thunderstorm WarningCTPLancaster, York71 min
Jun 1, 4:05 PM EDTTornado WarningCTPLancaster, York40 min
Jun 1, 4:33 PM EDTSevere Thunderstorm WarningCTPLancaster, York72 min
Jun 1, 4:38 PM EDTSpecial Weather StatementCTPFranklin52 min
Jun 1, 4:48 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, York3 hr
Jun 1, 5:02 PM EDTFlash Flood WatchCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 9 more8 hr
Jun 1, 5:03 PM EDTSpecial Weather StatementCTPSomerset27 min
Jun 1, 5:18 PM EDTSpecial Weather StatementCTPLancaster27 min
Jun 1, 5:22 PM EDTSpecial Weather StatementCTPBedford, Cambria, Fulton, Somerset53 min
Jun 1, 5:44 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Franklin and 3 more61 min
Jun 1, 5:49 PM EDTSpecial Weather StatementCTPLancaster26 min
Jun 1, 6:09 PM EDTAreal Flood AdvisoryCTPLancaster2 hr
Jun 1, 6:15 PM EDTSpecial Weather StatementCTPLebanon30 min
Jun 1, 6:24 PM EDTAreal Flood AdvisoryCTPBlair, Cambria, Clearfield2 hr
Jun 1, 6:29 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York61 min
Jun 1, 6:38 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 7 more67 min
Jun 1, 6:44 PM EDTSpecial Weather StatementCTPMcKean61 min
Jun 1, 7:06 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Clinton, Elk, McKean, Potter54 min
Jun 1, 7:10 PM EDTAreal Flood AdvisoryCTPLancaster, Lebanon, York2 hr
Jun 1, 7:31 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Potter, Tioga59 min
Jun 1, 7:43 PM EDTSevere Thunderstorm WarningCTPAdams, Centre, Clinton, Cumberland, Franklin, Fulton and 8 more62 min
Jun 1, 7:48 PM EDTSpecial Weather StatementCTPLancaster57 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.